Recurrent dermopathy after remission of Stevens-Johnson syndrome secondary to mild dermal trauma

R. Patterson*, S. Cheriyan, P. A. Greenberger

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

We report on three patients who had an apparent recurrence of the dermatitis of Stevens-Johnson Syndrome (SJS) after remission had been induced with corticosteroids. The recurrences were related to mild trauma to the skin, including the Red Man Syndrome, after vancomycin in two patients. Both responded to corticosteroids, and vancomycin could be continued with modification in the rate of infusion. The third patient had dry, pruritic skin and the exacerbation of SJS appeared related to the trauma associated with intense scratching. A post SJS inflammatory dermatitis may occur after remission of SJS secondary to cutaneous trauma. This recurrent SJS dermopathy is rapidly responsive to moderate dose corticosteroid therapy.

Original languageEnglish (US)
Pages (from-to)115-118
Number of pages4
JournalAllergy Proceedings
Volume16
Issue number3
StatePublished - Jan 1 1995

ASJC Scopus subject areas

  • Immunology and Allergy

Fingerprint Dive into the research topics of 'Recurrent dermopathy after remission of Stevens-Johnson syndrome secondary to mild dermal trauma'. Together they form a unique fingerprint.

Cite this